CSN Login
Members Online: 3

You are here

weakness and neuropathy

cjf2006
Posts: 84
Joined: Dec 2007

I'm wondering what is causing my feeling of weakness and reduced coordination. I got peripheral neuropathy from oxaliplatin, which I haven't had since March 2007. It improved very slowly, but is still with me. Then I have been on folfiri since August 2007 with a break in Dec/Jan. It seems I am getting weaker. I walk funny and can't climb stairs as well. Is it just chemo or is there something else going on? Anyone have this experience? I am stage 4 with "innumerable" (to quote my radiology report) mets to liver and lungs.

jams67's picture
jams67
Posts: 927
Joined: May 2006

I don't know the answer to your question, but check with you oncologist about maybe seeing a neurologist. I have neuropathy and even though I drop more things and fine moter skills, like sewing and writing are more difficult, and I do have it in my feet also, I have had no coordination problems when walking, that I didn't have before.
Jo Ann

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Could be just the chemo...but if you are worried, ask your doc about doing a brain MRI...I had vision disruption, headaches, etc...scared the pee out of me...the MRI showed nothing...I felt sooooo much better!!!

Hugs, Kathi

kmygil
Posts: 881
Joined: Feb 2007

I get what you're saying. Although I am a year out from chemo, I still have neuropathy in my hands & feet, and my motors skills have been very reduced--especially walking and balance issues. The neuropathy faded to tolerable levels in my hands, but my feet are still numb, and I'm sure this contributes to the reduction in graceful movement:) The weakness is probably due to chemo, but you should have a long and frank conversation with your oncologist. Perhaps you need to boost your nutrition and hydration. Sometimes we forget to drink in our weakness and apathy following chemo. God bless.

judymike
Posts: 11
Joined: May 2007

My husband also had oxaliplatin, and now is on Folfiri, but like you, a lot weaker these days. Doesnt take much to tire him out.. Just a trip to Canadian Tire and he must sleep when we get back. Walks and climbs stairs less well now. The doctor says the tiredness/weakness is due to the body having had so much done to it. In 2 years, has gone through radiation, chemo, surgery for permanent colostomy, more chemo, therasphere, liver resection, more chemo. A very long road.... He is only 46, diagnosed at 44.

cjf2006
Posts: 84
Joined: Dec 2007

Thanks to all for your replies.

Subscribe to Comments for "weakness and neuropathy"